I thought my thyroid was in control after changing my meds to armour thyroid. Then I started having swelling on the left side of my neck again. The doctor said I had a goiter and it can probably be shrunk by over medication. I was fine for a week on my new dose of meds and the swelling went away and I was great. Then I started having intermittent tightening in my chest and heart pounding. I called the doctor and meds reduced down. I was taking 65 mg amour and 25 synthoid. Dr. reduced the synthoid to 7.5 mg and my heart is still doing weird things... but not at bad.
I really want my goiter to shrink but how much is to much in the heart dept! Has anyone had this experience and does your body adjust to this. When my heart starts pounding I feel like freaking out. When it does not I feel so good! This is a very distrubing combination...
We don't routinely suppress goiter/nodules with thyroid medications in the absence of a high baseline TSH or specific risk factors (iodine deficiency, radiation exposure). Armour is more likely to over-stimulate the heart than synthroid. The most important lab is TSH -- you may want another opinion from an endocrinologist on the need for thyroid meds in this case. Some do experience decrease in goiter, but most don't and the heart/bone risk generally outways the potential benefit.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.